Ask a doctor

Botox Swelling Under Eyes

I Had botox injected under my eyes - I was told it would look great. This 'after' picture was taken 11 days after shots. My eyes are so swollen underneath that it is uncomfortable. No pain, but I can see the swelling under my right eye everytime I look down. My eyes are now different shapes and look ridiculous. How long will this last?

Doctor Answers (7)

Botulinum Toxin (Botox and Dysport) and swollen lower eyelids

+1

Botulinum Toxin (Botox and Dysport) can relax the muslces of the lower eyelids resulting in swollen lower eyelids. Generally speaking this should resolve by 5 months after injection but could wear off sooner.


Chicago Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox Under Eyes for Wrinkles?

+1

Hi TS.  Injecting Botox too close to the area directly under the eye can cause sagging or bags, especially with patients that do not have good elasticity in this area.  Some injectors will attempt to extend the injection points for the crow's feet to slightly under the eyes to remedy the fine lines under the eyes.  While this may benefit some patients when done correctly, it can also cause a lot of problems, as you are seeing.

Unfortunately, you will probably have to wait 2-4 months for the product to wear off.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox under eyes

+1

I do not inject Botox into the lower eyelids...I keep my treatment of the "crow's feet" area lateral or outside the corner of the eye. Paralyzing the muscle of the lower lid can cause unwanted problems, avoid in future. You will have to wait until the produce wears off in the next few months.

Dr. C

johnconnorsmd.com

John Philip Connors III, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Botox - lower eyelids

+1

I avoid placing botox in the lower eyelids.  It's best used only in the crow's feet area.  Unfortunately you'll have to wait for it to wear off over the next few months.  I would not recommend getting more procedures to try to correct your problem.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Botox injections of the lower eyelids can cause swelling underneath the lower eyelids

+1

If a patient has a tendency to develop baggy lower eyelids from swelling , then Botox injections are avoided usually as this would minimize the ability of the sphincter muscle of the lower eyelid to function and the fluid would not be pumped away. We also avoid hyaluronic acids such as Juvederm and Restylane in the lower eyelids in people who have chronic lower eyelid bags of fluid because the fillers would bind their water.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox to lower lids

+1

I anm not a fan of inejcting botox under the lower lids. It does not help the lower lid lines and can cause swelling.  Let it wear off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Swelling Under the Eyes From Botox Injected Into Lower Eyelids

+1

Hi TS,

Hopefully it won't last too long.  It is dependent upon the dose of Botox that was injected. It may take from a few weeks (hopefully) to 2-3 months.  Next time if your injector's waiting room has eye patches for sale, think twice about allowing them to inject into areas that should be limited to experts.  I hope that you are better soon.

Be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.